This site is intended for health professionals only

At the heart of general practice since 1960

Read the latest issue online

CAMHS won't see you now

Co-proxamol is a danger

From Dr Stephen Fox

Leigh, Lancashire

I really must protest about Dr Chris Holland's claim that GPs have been brainwashed into thinking co-proxamol is dangerous and ineffective (Letters, 30 November).

All positive results from this combination of drugs have been because the dextropropoxyphene causes euphoria.

It does not relieve pain with any more beneficial effect than other paracetamol and opioid drugs. In fact it is worse because the dose of paracetamol is 325mg per tablet, rather than the standard dose of 500mg.

Any doctor with experience of A&E on Friday and Saturday nights will tell you of the greatly increased risk of O/D with this mixture, especially in combination with alcohol.

Co-proxamol and alcohol cause respiratory inhibition, often fatally.

Please can we put this into the dustbin of history.

Rate this article 

Click to rate

  • 1 star out of 5
  • 2 stars out of 5
  • 3 stars out of 5
  • 4 stars out of 5
  • 5 stars out of 5

0 out of 5 stars

Have your say